Alert archive / Tennessee / Frost Advisories in 2014

Frost Advisory 2, NWS Nashville, TN

October 4, 201438 counties in Tennessee

NWS Nashville, TN issued this frost advisory at Oct 4, 2014, 3:34 AM CDT for 38 counties in Tennessee. It took effect at Oct 5, 2014, 4:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2014, 3:34 AM CDT (08:34 UTC)
In effect from
Oct 5, 2014, 4:00 AM CDT
Expired
Oct 5, 2014, 8:00 AM CDT
In force
4 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1443 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

642 
WWUS74 KOHX 040834
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
334 AM CDT SAT OCT 4 2014

...PATCHY FROST IS EXPECTED ACROSS MIDDLE TENNESSEE EARLY SUNDAY
MORNING...

.CANADIAN BASED HIGH PRESSURE INFLUENCES WILL BUILD ACROSS THE MID
STATE TONIGHT...AND WITH CLEARING SKIES AND LIGHT WINDS EXPECTED...
TEMPERATURES WILL DROP INTO THE MID 30S ACROSS MOST OF THE MID
STATE...IN MAINLY LOW LYING AND SHELTERED LOCATIONS AND ACROSS
THE CUMBERLAND PLATEAU REGION.

TNZ005>011-023>034-056>066-075-077>080-093>095-041800-
/O.NEW.KOHX.FR.Y.0002.141005T0900Z-141005T1300Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...
SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO...
LAWRENCEBURG...PULASKI
334 AM CDT SAT OCT 4 2014

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY.
ALTHOUGH COVERAGE OF FROST IS EXPECTED TO BE MAINLY RESTRICTED
TO LOW LYING AND SHELTERED LOCATIONS AND ACROSS THE CUMBERLAND
PLATEAU REGION...TENDER VEGETATION IN THOSE LOCATIONS WILL BE
SUBJECT TO POTENTIAL DAMAGE...AS TEMPERATURES EARLY SUNDAY
MORNING FALL INTO THE MIDDLE 30S.

* TEMPERATURE...33 TO 36 DEGREES

* IMPACTS...DAMAGE TO TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
31
3 follow-up statements
192 
WWUS74 KOHX 041317
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
817 AM CDT SAT OCT 4 2014

...PATCHY FROST IS EXPECTED ACROSS MIDDLE TENNESSEE LATE SATURDAY
NIGHT AND EARLY SUNDAY MORNING...

.CANADIAN HIGH PRESSURE WILL BUILD ACROSS THE MID STATE TODAY AND TONIGHT.
WITH CLEAR SKIES AND NEAR CALM WINDS TONIGHT...TEMPERATURES WILL FALL
INTO THE MIDDLE 30S ACROSS MOST OF THE MID STATE BEFORE DAYBREAK SUNDAY.
AS A RESULT...FROST WILL BE LIKELY ACROSS THE MID STATE AND ALONG
THE PLATEAU...ESPECIALLY IN LOW LYING AND SHELTERED LOCATIONS.

TNZ005>011-023>034-056>066-075-077>080-093>095-042000-
/O.CON.KOHX.FR.Y.0002.141005T0900Z-141005T1300Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...
SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO...
LAWRENCEBURG...PULASKI
817 AM CDT SAT OCT 4 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
SUNDAY...

* TEMPERATURE...33 TO 36 DEGREES

* IMPACTS...DAMAGE TO TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
BOYD
01
110 
WWUS74 KOHX 041837
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
137 PM CDT SAT OCT 4 2014

...PATCHY FROST IS EXPECTED ACROSS MIDDLE TENNESSEE LATE TONIGHT
AND EARLY SUNDAY MORNING...

.CANADIAN HIGH PRESSURE WILL CONTINUE ACROSS THE MID STATE TONIGHT.
SKIES WILL QUICKLY CLEAR THIS EVENING AND WINDS WILL BECOME LIGHT
OR NEAR CALM AFTER MIDNIGHT. TEMPERATURES WILL FALL INTO THE MIDDLE
30S ACROSS MOST OF THE MID STATE BEFORE DAYBREAK SUNDAY. AS A 
RESULT...FROST WILL BE LIKELY ACROSS THE MID STATE AND ALONG THE
PLATEAU.

TNZ005>011-023>034-056>066-075-077>080-093>095-050200-
/O.CON.KOHX.FR.Y.0002.141005T0900Z-141005T1300Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...
SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO...
LAWRENCEBURG...PULASKI
137 PM CDT SAT OCT 4 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
SUNDAY...

* TEMPERATURE...33 TO 36 DEGREES

* IMPACTS...DAMAGE TO TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
BOYD
01
316 
WWUS74 KOHX 050058
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
758 PM CDT SAT OCT 4 2014

...AREAS OF FROST ARE EXPECTED ACROSS MIDDLE TENNESSEE LATE
TONIGHT AND EARLY SUNDAY MORNING...

.CANADIAN HIGH PRESSURE WILL CONTINUE ACROSS THE MID STATE
TONIGHT. WITH CLEARING SKIES AND LIGHT WINDS...TEMPERATURES WILL
FALL INTO THE MIDDLE 30S ACROSS MOST OF THE MID STATE BEFORE
DAYBREAK SUNDAY. AS A RESULT...FROST WILL BE LIKELY ACROSS THE MID
STATE AND ESPECIALLY ALONG THE PLATEAU.

TNZ005>011-023>034-056>066-075-077>080-093>095-051300-
/O.CON.KOHX.FR.Y.0002.141005T0900Z-141005T1300Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...
SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO...
LAWRENCEBURG...PULASKI
758 PM CDT SAT OCT 4 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
SUNDAY...

* TEMPERATURES...32 TO 36 DEGREES.

* IMPACTS...DAMAGE TO TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Oct 4, 3:25 AM CDT, 9 minutes earlier.

Area forecast discussion, Oct 4, 3:25 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
325 AM CDT SAT OCT 4 2014

.DISCUSSION...
CAA UNDERWAY AND TEMPERATURES ARE NOW DOWN INTO THE 40S ACROSS THE
ENTIRE MID STATE. SFC HIGH IS CURRENTLY LOCATED OVER OK AND THIS
FEATURE BY SUNDAY MORNING WILL BE LOCATED OVER SRN AL.

TODAY...UPPER LEVEL TROUGHING WILL DIG IN WITH 850 MB TEMPS
STRUGGLING TO REACH 0C. SOUNDING PROG DOES SHOW SOME SCT COLD WX CU
FOR TODAY AROUND THE 5KFT LEVEL. TEMPS WILL WARM BUT ONLY INTO THE
LOWER TO MID 60S. WEST/NORTHWESTERLY WINDS OF 10 TO 20 MPH WILL ONLY
MAKE IT FEEL EVEN COOLER.

TONIGHT...SFC HIGH WILL BE IN CLOSER PROXIMITY. TEMPERATURES ARE
EXPECTED TO DROP INTO THE MID 30S RANGE LATE AND WITH THAT...SOME
FROST IS EXPECTED. FOR THAT REASON...WILL ISSUE A FROST ADVISORY
FOR THE ENTIRE MID STATE FOR LATE TONIGHT.

GOOD WARMUP EXPECTED ON SUNDAY. SOUTHWESTERLY SFC FLOW WILL PICK UP
AS THE SFC HIGH MOVES ACROSS THE SRN ATLANTIC COAST. TEMPS BY SUNDAY
AFTERNOON WILL REACH THE LOWER 70S FOR MANY AREAS WEST OF THE
PLATEAU. WESTERLY WINDS WILL REMAIN ELEVATED AS A SFC TROUGH
ATTEMPTS TO APPROACH FROM THE WEST. NOT MUCH MOISTURE TO WORK WITH
BUT PERHAPS A SHOWER OR TWO COULD DEVELOP SUNDAY NIGHT.

ON MONDAY...A BROAD TROUGH WILL CONTINUE TO RESIDE OVER THE EASTERN
U.S.. SOME BITS OF ENERGY WILL MOVE SOUTHEASTWARD AND BRING A
CHANCE OF SHOWERS AND A FEW TSTMS THROUGH TUESDAY.

FOR THE REMAINDER OF THE EXTENDED FCST...WEAK RIDGING WILL BUILD AND
FLATTEN OVER THE GULF. THE SUB TROPICAL JET WILL THEN BECOME ACTIVE
TOWARD LATE WEAK AND BRING A RESURGENCE OF MOISTURE TO THE AREA BY
THU AND FRI. CONVECTION CHANCES WILL BE FURTHER ENHANCED BY AN
APPROACHING COLD FROM NEXT FRIDAY.

FOR THE EXT TEMPS...TEMPS WILL RUN A GOOD 6 TO 9 DEGREES ABOVE
NORMAL BY THE END OF THE WEEK. LOW TEMPS IN PARTICULAR WILL BE
RATHER MILD AS THE SOUTHERN JET ENERGY AMPS UP.

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      62  37  71  53 /   0   0  05  20
CLARKSVILLE    60  35  72  51 /   0   0  05  20
CROSSVILLE     58  33  63  47 /   0   0  05  20
COLUMBIA       63  37  72  52 /   0   0  05  20
LAWRENCEBURG   62  36  72  50 /   0   0  05  20
WAVERLY        61  36  73  51 /   0   0  05  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 4 AM TO 8 AM CDT SUNDAY FOR TNZ005>011-
023>034-056>066-075-077>080-093>095.

&&

21
Hazardous weather outlook, Oct 3, 5:00 AM CDT, 22 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT FRI OCT 3 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-041000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
500 AM CDT FRI OCT 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PATCHY FROST MAY BE POSSIBLE ACROSS THE CUMBERLAND PLATEAU REGION
SUNDAY MORNING.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

31

Nearby

Frost Advisories in Tennessee, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.